Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: First real dose of SSRI

Posted by mattye on April 11, 2007, at 14:08:50

In reply to Re: First real dose of SSRI mattye, posted by Phillipa on April 9, 2007, at 12:20:35

I see what you mean, but I would argue that the mental, emotional, and sexual blunting caused by the high dose of Lexapro is not a side effect, but rather the actual intended effect of SSRI's. My guess is that it has something to do with the depletion of dopamine, or a higher ratio of serotonin to dopamine acting in the nervous system.

I think what SSRI's do is hyper-activate the serotonin system, and who really knows what that does? For some reason, this has the subjective effect of blunting emotions, especially fear. Depression lifts because the problems in our lives don't have the gravitas they did before. Anxiety is reduced because things that made us afraid don't set off those alarm bells in your head.

I don't believe that SSRI's really "correct" a chemical imbalance in the brain. There is no clinical evidence for this. First of all, you would have to establish what the correct balance should be, and that's hard to measure.

I think stressful events in our lives, or dystonic psyche put chronic stress on our nervous system. This, in turn, may lead to the depletion of some monoamines. SSRI's may restore this balance, or they may just deactivate our fear center or something like that.

Just my 2 cents.

> Mattye only a week? You sound like me with the low theshold for side effects. Hang in there. Love Phillipa


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[749067]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:mattye thread:748311
URL: http://www.dr-bob.org/babble/20070407/msgs/749067.html